MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION HEARTRAIL III GUIDING CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO MEDICAL CORPORATION HEARTRAIL III GUIDING CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the doctor performed an interventional procedure in the proximal/mid right coronary artery (rca) and ended up dissecting the aorta near the ostia of the rca.A stent was placed to fix the dissection.The patient was stable, and the procedure was successful.The dissection happened toward the end of the case.They popped out of the ostium a few times and during one of their last times entering, the doctor mentioned he had dissected the aorta right at the ostia to the rca.Additional information was received on 08mar2023: the devices used were balloons, wires, intravascular ultrasound (ivus), and a telescoping catheter.The patient had a dissection that was covered by a stent.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Patient sex: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Lot number: requested, unknown.Expiration date: unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date: unknown due to unknown lot number.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the involved lot is unknown, review of device history records, shipping inspection records, and past complaint file could not be performed.Regarding all the range of heartrail, no other similar indication was received in the past two years.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, to provide the completed investigation results, and provide updates to section d4.The original udi and product code provided were incorrect.Visual inspection of the actual sample (unaided eye, microscope, and electron microscope) found that there was no kink or crush.The angle of distal end was obtuse in comparison with a current product.Abrasion marks had been formed on the side surface near the distal end.Some part of the edge of inner layer had been turned up.Dimensions/resistance of the actual sample found that the outer diameter was within our control standard, with no anomaly.Hardness near the distal end (resistance to push-in force) was equivalent to the current product samples.Unable to perform history investigation since the involved lot is unknown.There was no other similar complaint in the past three years regarding all range of heartrail iii products.Upon receipt of the actual sample, the product code reported in the preliminary report was found different from that of the actual sample.It was likely that some hard object came into contact with the distal end of the actual sample and abraded its side surface, which resulted in the turned-up inner layer and abrasion marks.However, the causal relation between the said damage and the vascular dissection could not be clarified.Ashitaka factory assures the quality of this product by performing following work and controls.Before the packaging process, 100% visual inspection of the catheter is performed to assure that there is no anomaly such as a kink or crush.In the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect it and to prevent it from kinking or crushing.After sealed in the peel pack, the product is kept in the state of being hung until it is packed in the unit box so that any undesirable force to the product can be avoided.The instructions for use (ifu) of this product indicates the following information: "directions for use/5-1/cautions/2nd dot: when advancing the tip of the guiding catheter into the coronary artery, do not advance it beyond the distal end of the dilatation catheter.Advancing the guiding catheter beyond the distal end of the dilatation catheter will increase the risk of damaging the coronary artery." "directions for use/5-1/cautions/3rd dot: carefully manipulate the catheter if the lesion is around the coronary ostium.".

Brand Name
HEARTRAIL III GUIDING CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16636784
Report Number9681834-2023-00066
Device Sequence Number5980015
Product Code DQO
UDI-Device Identifier04987350383235
UDI-Public04987350383235
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number40-6380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOONS; TELESCOPING CATHETER; WIRES
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown